Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Extremal structure in operator spaces


Author: M. Sharir
Journal: Trans. Amer. Math. Soc. 186 (1973), 91-111
MSC: Primary 47D20; Secondary 46B05
DOI: https://doi.org/10.1090/S0002-9947-1973-0333829-7
MathSciNet review: 0333829
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: (a) A characterization of extreme operators (in the unit ball of operators) between $ {L^1}$-spaces is given, together with other related properties, (b) A general theorem of Kreĭn-Milman type for the unit ball of operator spaces is proved, and is applied to operators between $ {L^1}$-spaces and to operators into C-spaces.


References [Enhancements On Off] (What's this?)

  • [1] R. M. Blumenthal, J. Lindenstrauss and R. R. Phelps, Extreme operators into $ C(K)$, Pacific J. Math. 15 (1965), 747-756. MR 35 #758. MR 0209862 (35:758)
  • [2] J. Dixmier, Sur certains espaces considères par M. H. Stone, Summa Brasil. Math. 2 (1951), 151-182. MR 14, 69. MR 0048787 (14:69e)
  • [3] -, Sur un théorème de Banach, Duke Math. J. 15 (1948), 1057-1071. MR 10, 306. MR 0027440 (10:306g)
  • [4] N. Dunford and J. T. Schwartz, Linear operators. I: General theory, Pure and Appl. Math., vol. 7, Interscience, New York, 1958. MR 22 #8302. MR 0117523 (22:8302)
  • [5] L. Gillman and M. Jerison, Rings of continuous functions, University Series in Higher Math., Van Nostrand, Princeton, N. J., 1960. MR 22 #6994. MR 0116199 (22:6994)
  • [6] A. Grothendieck, Produits tensoriels topologique et espaces nucleaires, Mem. Amer. Math. Soc. No. 16 (1955). MR 17, 763. MR 0075539 (17:763c)
  • [7] -, Une charactérisation vectorielle métrique des espaces $ {L^1}$, Canad. J. Math. 7 (1955), 552-561. MR 17, 877. MR 0076301 (17:877d)
  • [8] W. B. Johnson, H. P. Rosenthal and M. Zippin, On bases, finite dimensional decompositions and weaker structures in Banach spaces, Israel J. Math. 9 (1971), 488-506. MR 43 #6702. MR 0280983 (43:6702)
  • [9] S. Kakutani, Concrete representations of abstract (L)-spaces and the mean ergodic theorem, Ann. of Math. (2) 42 (1941), 523-537. MR 2, 318. MR 0004095 (2:318d)
  • [10] J. Lindenstrauss, Extension of compact operators, Mem. Amer. Math. Soc. No. 48 (1964). MR 31 #3828. MR 0179580 (31:3828)
  • [11] D. Maharam, On homogeneous measure algebras, Proc. Nat. Acad. Sci. U. S. A. 28 (1942), 108-111. MR 4, 12. MR 0006595 (4:12a)
  • [12] P. D. Morris and R. R. Phelps, Theorems of Krein-Milman type for certain convex sets of operators, Trans. Amer. Math. Soc. 150 (1970), 183-200. MR 41 #7409. MR 0262804 (41:7409)
  • [13] H. P. Rosenthal, On injective Banach spaces and the spaces $ {L^\infty }(\mu )$ for finite measures $ \mu $, Acta Math. 124 (1970), 205-248. MR 41 #2370. MR 0257721 (41:2370)
  • [14] M. Sharir, Characterization and properties of extreme operators into $ C(Y)$, Israel J. Math. 12 (1972), 174-183. MR 0317026 (47:5574)
  • [15] K. Sundaresan, Extreme points of the unit cell in Lebesgue-Bochner function spaces, Colloq. Math. 22 (1970), 111-119. MR 43 #2493. MR 0276753 (43:2493)
  • [16] S. Sakai, $ {C^ \ast }$-algebras and $ {w^ \ast }$-algebras, Ergebnisse der Math. und ihrer Grenzgebiete, vol. 60, Springer-Verlag, Berlin and New York, 1971. MR 0442701 (56:1082)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47D20, 46B05

Retrieve articles in all journals with MSC: 47D20, 46B05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0333829-7
Keywords: Extreme operators, nice operators, theorems of Kreĭn-Milman type, $ {L^1}$-spaces, hyperstonian spaces, C-spaces
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society